Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 99, NWS Shreveport, LA

May 27, 2002Little River County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at May 27, 2002, 6:19 PM CDT for Little River County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2002, 6:19 PM CDT (23:19 UTC)
Expired
May 27, 2002, 7:00 PM CDT
In force
41 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Little River County, AR

The radar

The Shreveport radar (KSHV), 160 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 12:30 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2002-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 152 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2002-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
152 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
1069 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 272319
SVRSHV
ARC081-280000-
/NEW.KSHV.SV.W.0195.272318-280000/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
618 PM CDT MON MAY 27 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 700 PM CDT

* AT 618 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM OVER WINTHROP...OR ABOUT 16
  MILES SOUTH OF DE QUEEN...MOVING NORTH AT 15 MPH.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. 
DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS
UNTIL 700 PM CDT.

LAT...LON 3377 9446 3375 9436 3384 9432 3390 9444

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:00 PM CDT, 19 minutes earlier.

Area forecast discussion, May 27, 6:00 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 PM CDT MON MAY 27 2002

HAVE SENT A QUICK UPDATE TO CANCEL SEVERE THUNDERSTORM WATCH 342
FOR NORTHEAST TEXAS. ALSO INCREASED POPS IN SOUTHEAST OKLAHOMA AND
SOUTHWEST ARKANSAS WHERE PRESENT ACTIVITY WAS LOCATED.

ANOTHER UPDATE LIKELY NEEDED LATER TONIGHT.

.SHV...NONE.

In the hours before

Local storm report, May 27, 4:55 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
455 PM CDT MON MAY 27 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0433 PM    3 NE HOPE                 AR   .75 INCH HAIL
05/27/02   HEMPSTEAD                      HAIL COVERING THE
                                          GROUND. REPORTED BY
                                          LAW ENFORCEMENT

0440 PM    3 NE HOPE                 AR   2.00 INCH HAIL
05/27/02   HEMPSTEAD                      REPORTED BY LAW
                                          ENFORCEMENT.

22
Local storm report, May 27, 5:10 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
510 PM CDT MON MAY 27 2002

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0440 PM    3 NE HOPE                 AR   WIND DAMAGE
05/27/02   HEMPSTEAD                      TREES DOWN IN PERRYTOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0500 PM    3 W EMMET                 AR   FLOODING
05/27/02   HEMPSTEAD                      HWY 67 CLOSED BETWEEN
                                          EMMET AND PERRYTOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

22
Special weather statement, May 27, 5:55 PM CDT, 24 minutes before
TXZ096-097-108>112-124>126-136>138-149>153-165-166-272315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
555 PM CDT MON MAY 27 2002

SEVERE THUNDERSTORM WATCH 342...IN EFFECT UNTIL 7 PM CDT FOR MUCH OF
EAST TEXAS HAS BEEN CANCELLED.  SHOWERS AND THUNDERSTORMS ARE STILL
POSSIBLE THIS EVENING...WITH A FEW STORMS POSSIBLY REACHING SEVERE
LIMITS.
Local storm report, May 27, 6:12 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
612 PM CDT MON MAY 27 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0510 PM    HOPE                      AR   FLOODING
05/27/02   HEMPSTEAD                      NUMEROUS COUNTY ROADS
                                          FLOODED IN AND AROUND
                                          PERRYTOWN AND HOPE.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0510 PM    HOPE                      AR   WIND DAMAGE
05/27/02   HEMPSTEAD                      TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

0545 PM    DIERKS                    AR   1.00 INCH HAIL
05/27/02   HOWARD                         REPORTED BY LAW
                                          ENFORCEMENT.

0545 PM    DIERKS                    AR   WIND DAMAGE
05/27/02   HOWARD                         POWER LINES DOWN. REPORTED
                                          BY LAW ENFORCEMENT.

22

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 4:28 PM CDTSevere Thunderstorm WarningSHVHempstead62 min
May 27, 4:53 PM CDTFlash Flood WarningSHVHempstead112 min
May 27, 5:26 PM CDTSevere Thunderstorm WarningSHVSevier49 min
May 27, 5:39 PM CDTSevere Thunderstorm WarningSHVHoward51 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.